Advertisement

Can tipranavir cause liver damage?

If you are taking the HIV drug tipranavir (Aptivus) along with another drug called ritonavir (Norvir), you may develop liver damage. Stop taking tipranavir and call your doctor immediately if you develop any of these symptoms:
  • tiredness and weakness
  • nausea, vomiting or loss of appetite
  • pain, achiness, swelling or sensitivity on your right side below your ribs
  • flu-like symptoms
  • yellowing of your skin or eyes
  • dark (tea-colored) urine
  • pale bowel movements
Also, make sure your doctor knows if you drink alcohol or if you have (or have had) the liver condition called hepatitis. You should have blood tests done by your doctor to monitor your liver function while you take tipranavir.

Continue Learning about Anti-HIV Agent

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.